Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 13, 2010, 9:42 AM CDT for Neosho County, Kansas. It took effect at May 14, 2010, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 13, 2010, 9:42 AM CDT (14:42 UTC)
- In effect from
- May 14, 2010, 7:00 PM CDT
- Expired
- May 14, 2010, 9:08 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Neosho County, KS
The radar
The Tulsa radar (KINX), 156 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Erie (EREK1).
- Action stage
- 27 ft
- Minor stage
- 29 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 13, 6:32 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 13, 6:32 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 632 AM CDT THU MAY 13 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WILL SEE SOME IFR/MVFR CEILINGS AND VCTS ACROSS SOUTHEAST KS NEAR THE KCNU TAF SITE AS SHOWERS AND EMBEDDED TSRA CONTINUE ALONG AN ELEVATED BAROCLINIC ZONE. EXPECT THIS AREA OF SHOWERS/VCTS TO SLOWLY SHIFT TO THE SOUTHEAST BY AROUND 17Z/THU. SUBSIDENCE BEHIND THE UPPER TROF SHOULD ALLOW FOR CLEARING FROM NW-SE ACROSS THE AREA FOR THE AFTERNOON HOURS...WITH KCNU CLEARING OUT LAST. KETCHAM && .PREV DISCUSSION... /ISSUED 315 AM CDT THU MAY 13 2010/ DISCUSSION... FORECAST CONCERNS: TIMING THE END OF T-STORMS CHANCES IN SERN KS TODAY. THEN ADDITIONAL CHANCES FOR RAIN/T-STORMS THIS WEEKEND. TODAY-FRIDAY: SURFACE COLD FRONT HAS JUST PUSHED OUT OF EXTREME SERN KS EARLY THIS MORNING RESULTING IN A DIMINISHED THREAT FOR SEVERE WEATHER. DECENT ELEVATED INSTABILITY/SHEAR WILL PERSIST BEHIND THE FRONT WITH THE 850 BOUNDARY STILL LINGERING BACK IN S-CNTRL KS. THIS WILL SUPPORT ADDITIONAL T-STORM ACTIVITY THIS MORNING OVER THE FLINT HILLS/SERN KS. THE STRONG PV ANOMALY LIFTING NEWD ACROSS WRN KS...HELPING TO SPARK THE STORMS ALONG THE FRONT...WILL BE NORTH OF KS THIS PM. THEREFORE...EXPECTING CHANCES OF RAIN/THUNDER TO DIMINISH CONSIDERBALY IN THE SERN COUNTIES. THE 850 FRONT IS PROGGED BY THE NAM AND GFS TO MOVE JUST SEWD OUT OF FAR SERN KS LATER TONIGHT...WHICH SHOULD ALLOW ANY REMNANT CONVECTION TO END THERE. SUBSIDENCE BEHIND DEPARTING PV ANOMALY TO OUR NORTH...SHOULD ALLOW FOR DECENT CLEARING INTO ALL BUT OUR FAR SERN KS COUNTIES TODAY. OTHERWISE A COOLER THAN NORMAL DAY IS SLATED FOR THE AREA WITH NW WINDS OF 10-20 MPH. WILL KEEP FRIDAY DRY AREAWIDE WITH SOME INCREASE IN CLOUDINESS IN THE AFTERNOON AHEAD OF THE NEXT APPROACHING UPPER TROF IN THE SOUTHWEST. SATURDAY-MONDAY: REMNANT UPPER TROF OVER THE SOUTHWEST IS STILL PROGGED BY THE LATEST GFS AND ECMWF TO GRADUALLY LIFT NEWD OUT ACROSS THE PLAINS THIS WEEKEND. OLD FRONTAL ZONE LOOKS TO BE NEAR THE KS/OK BORDER. AN INITIAL ROUND OF ISENTROPIC LIFT/MOISTURE TRANSPORT DEVELOPS NWD ACROSS OUR AREA FRIDAY NIGHT INTO SATURDAY...SUPPORTING A DECENT CHANCE OF SHOWERS/T-STORMS. CHANCES FOR SHOWERS/T-STORMS LOOK TO CONTINUE INTO SUNDAY WITH THE UPPER TROF LIFTING OUT AND 500 MB TEMPERATURES AROUND MINUS 14 TO MINUS 16 C. THE GFS APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK ISSUES WITH REGARD TO ITS QPF SAT NGT/SUN IN KS/OK. MODELS STILL KEEP THE GREATER INSTABILITY SOUTH OF KS THIS WEEKEND AND HAVE MUCH LESS SHEAR INDICATED WITH THIS SYSTEM. SO WE'RE NOT EXPECTING SEVERE WEATHER...ALTHOUGH A FEW STRONGER STORMS NOT OUT OF THE QUESTION GIVEN COOL MID-LEVEL TEMPERATURES. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS WEEKEND. DRIER WEATHER LOOKS ON TAP FOR MONDAY BEHIND THE DEPARTING UPPER TROF AND TEMPERATURES SHOULD REBOUND BACK TO NEAR NORMAL. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 47 71 56 / 20 10 10 60 HUTCHINSON 65 45 70 53 / 10 10 10 60 NEWTON 65 46 71 54 / 20 10 10 60 ELDORADO 65 47 71 55 / 30 10 10 60 WINFIELD-KWLD 66 48 71 56 / 30 20 10 60 RUSSELL 65 42 69 52 / 10 0 10 60 GREAT BEND 65 42 69 53 / 10 0 10 60 SALINA 65 46 70 53 / 10 10 10 60 MCPHERSON 65 45 70 52 / 10 10 10 60 COFFEYVILLE 64 49 72 57 / 80 30 10 60 CHANUTE 65 48 72 56 / 70 20 10 60 IOLA 65 48 72 55 / 70 20 10 60 PARSONS-KPPF 64 49 72 56 / 80 30 10 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 13, 4:32 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 432 AM CDT THU MAY 13 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 432 AM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEASTERN KANSAS TODAY INTO THIS EVENING. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A FEW STRONG STORMS ARE POSSIBLE SATURDAY AND SUNDAY ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, May 13, 4:55 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
455 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 2 W EL DORADO 37.82N 96.89W
05/12/2010 BUTLER KS EMERGENCY MNGR
*** 2 INJ *** EMERGENCY MANAGER REPORTS 3 SEMIS
OVERTURNED WITH POWER LINES DOWN OVER THE TOP OF THEM.
THERE ARE 2 INJURIES REPORTED AT THIS TIME.
&&
BDKSpecial weather statement, May 13, 5:33 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 533 AM CDT THU MAY 13 2010 KSZ099-100-131100- LABETTE-MONTGOMERY- 533 AM CDT THU MAY 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES... AT 529 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVANA TO 10 MILES SOUTH OF COFFEYVILLE TO 30 MILES SOUTH OF EDNA...AND MOVING NORTHEAST AT 50 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, May 13, 6:03 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 603 AM CDT THU MAY 13 2010 KSZ100-131130- LABETTE- 603 AM CDT THU MAY 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 601 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OSWEGO...OR 10 MILES SOUTHEAST OF PARSONS...AND MOVING NORTHEAST AT 70 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Local storm report, May 13, 9:33 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 5 N ZENDA 37.52N 98.28W
05/12/2010 E1.00 INCH KINGMAN KS CO-OP OBSERVER
DELAYED REPORT.
0330 PM HAIL KINGMAN 37.65N 98.11W
05/12/2010 E2.50 INCH KINGMAN KS CO-OP OBSERVER
DELAYED REPORT.
0500 PM HAIL MOUNT HOPE 37.87N 97.66W
05/12/2010 E1.00 INCH SEDGWICK KS CO-OP OBSERVER
DELAYED REPORT.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:26 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 12, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 37 min |
| May 12, 8:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 53 min |
| May 12, 8:13 PM CDT | Tornado Warning | ICT | Butler | 32 min |
| May 12, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 43 min |
| May 12, 8:45 PM CDT | Areal Flood Warning | ICT | Harper, Sumner | 5 hr |
| May 12, 9:09 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, Marion | 5 hr |
| May 12, 9:29 PM CDT | Areal Flood Warning | ICT | Chase | 11 hr |
| May 12, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 24 min |
| May 12, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 41 min |
| May 13, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 46 min |
| May 13, 1:16 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 59 min |
| May 13, 1:52 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 38 min |
| May 13, 2:16 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 42 min |
| May 13, 9:42 AM CDT | River Flood Warning | ICT | Allen | 17 hr |
| May 13, 9:42 AM CDT | River Flood Warning | ICT | Allen, Neosho | 23 hr |
| May 13, 9:42 AM CDT | River Flood Warning | ICT | Labette, Neosho | 47 hr |
| May 13, 9:42 AM CDT | River Flood Warning | ICT | Labette | 58 hr |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.